Texas, 2014

High Wind in Texas, December 30, 2014

December 30, 2014 · NWS EPZ · 1 event in 1 county or zone

An upper level trough was moving south through the Western United States and a strong area of high pressure was pushing into the plains. A back door cold front moved through the region and produced strong east winds up to 63 mph across the western slopes of the Franklin Mountains.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

An upper level trough was moving south through the Western United States and a strong area of high pressure was pushing into the plains. A back door cold front moved through the region and produced strong east winds up to 63 mph across the western slopes of the Franklin Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Dec 30, 4:28 AM MST, 3 hours 41 minutes earlier.

Area forecast discussion, Dec 30, 4:28 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
428 AM MST TUE DEC 30 2014

.SYNOPSIS...
A MIX OF WINTRY WEATHER WILL OCCUR OVER THE NEXT FEW DAYS. COLDER
TEMPERATURES WILL OCCUR TODAY AS A STRONG COLD FRONT PUSHES INTO
THE AREA FROM THE EAST. AFTERNOON HIGHS WILL BE 8 TO 14 DEGREES
COOLER THAN YESTERDAY. STRONG EAST WINDS WILL OCCUR WITH THE FRONT
WITH STRONGER GUSTS OF UP TO 45 MPH POSSIBLE ALONG THE WEST SLOPES
OF AREA MOUNTAINS. FREEZING DRIZZLE AND LIGHT SNOW WILL BE
POSSIBLE FOR AREAS EAST OF EL PASO. A WINTER STORM SYSTEM WILL
MOVE INTO THE AREA FROM THE WEST FOR WEDNESDAY NIGHT THROUGH
FRIDAY WITH SEVERAL INCHES OF SNOW POSSIBLE FOR AREA MOUNTAINS.
SOME LOWLAND AREAS NORTH AND WEST OF LAS CRUCES WILL ALSO SEE ONE
TO TWO INCHES OF SNOW WHILE OTHER AREAS GET A RAIN SNOW MIX. THE
SYSTEM WILL EXIT THE REGION FRIDAY NIGHT WITH DRY AND WARMER
CONDITIONS EXPECTED NEXT WEEKEND.

&&

.DISCUSSION...
A MIX OF WINTRY WEATHER WILL OCCUR ACROSS SOUTHERN NEW MEXICO AND
FAR WEST TEXAS TODAY THROUGH FRIDAY. A STRONG BACKDOOR COLD FRONT
WILL PUSH INTO THE AREA FROM THE EAST TODAY WITH TEMPERATURES
COOLING AS MUCH AS 8 TO 12 DEGREES BELOW NORMAL. STRONG EAST WINDS
WILL ACCOMPANY THIS FRONT...WHICH SHOULD PERSIST INTO WEDNESDAY.
WINDS WILL BE STRONGEST ALONG THE WESTERN SLOPES OF AREA MOUNTAINS
WHERE WIND GUSTS UP TO 45 MPH BE POSSIBLE...ESPECIALLY FOR THE
WEST EL PASO METRO AREA AND EASTERN PORTIONS OF LAS CRUCES. A WIND
ADVISORY WILL BE IN AFFECT FOR THOSE AREAS LATE THIS MORNING
THROUGH WEDNESDAY MORNING.

THE COLD AIR WILL ALSO COOL THE ATMOSPHERE DOWN TO SATURATION OVER
EASTERN PORTIONS OF THE FORECAST AREA...GENERATING A LOW STRATUS
DECK ACROSS THE REGION. UPSLOPE FLOW ALONG THE EASTERN SLOPES OF
THE SACRAMENTO MOUNTAINS AND IN HUDSPETH COUNTY WILL RESULT IN
LIGHT GRAINY SNOW FOR THE MOUNTAINS AND FREEZING DRIZZLE AND
OCCASIONAL ICE PELLETS FOR THE LOWLANDS IN HUDSPETH COUNTY LATER
THIS AFTERNOON THROUGH TOMORROW. THIS LIGHT FREEZING PRECIP MAY
PUSH ALL THE WAY INTO EASTERN EL PASO COUNTY BY WEDNESDAY MORNING.
THIS PRECIP COULD CREATE PATCHES OF THIN ICE ON ROADS AND HIGHWAYS
HEADING EAST OF EL PASO. FREEZING FOG MAY ALSO BE A FACTOR AT
HIGHER ELEVATIONS. COLD AND CLOUDY CONDITIONS WILL PERSIST INTO
WEDNESDAY...ESPECIALLY FOR AREAS EAST OF THE RIVER.

A LARGE WINTER STORM SYSTEM WILL APPROACH THE AREA FROM THE WEST
ON WEDNESDAY WITH MOUNTAIN SNOW SHOWERS BEGINNING TO OCCUR OVER THE
GILA REGION BY WEDNESDAY AFTERNOON. THIS SYSTEM COULD GENERATE
SEVERAL INCHES OF SNOW FOR THE GILA REGION AND NEARBY SURROUNDING
AREAS WEDNESDAY NIGHT AND THURSDAY MORNING. LATEST MODEL RUNS
CONTINUE TO ADJUST THE TRACK OF THE SYSTEM SLIGHTLY NORTH THAT
SEEMS TO TREND TOWARD LESS PRECIPITATION FOR THE LOWLANDS ALONG
THE BORDER UNTIL LATER FRIDAY MORNING. THE GILA REGION LOOKING AT
SNOW AMOUNTS IN THE 4 TO 8 INCH RANGE WITH POSSIBLE 1 TO 3 INCHES
FOR THE SURROUNDING LOWLANDS INCLUDING SIERRA AND NORTHERN HIDALGO
COUNTY AS WELL AS GRANT COUNTY.

AS THE SYSTEM TRACKS ACROSS THE STATE LATE THURSDAY THROUGH FRIDAY
ANOTHER ROUND OF MOUNTAIN SNOW AND LOWLAND RAIN SNOW MIX WILL
OCCUR. HOWEVER LATEST MODELS ARE MORE PESSIMISTIC ON WIDESPREAD
PRECIP. STILL THINK THE SACRAMENTO MOUNTAINS WILL GET A 5 TO 10
INCHES OF SNOW BY LATE FRIDAY FROM THIS SYSTEM BUT LOWLAND AMOUNTS
WILL BE GENERALLY UNDER AN INCH. THE LARGER METRO AREAS OF EL PASO
AND LAS CRUCES WILL SEE A LIGHT RAIN SNOW MIX WITH LITTLE TO NO
ACCUMULATION.

THE SYSTEM WILL EXIT THE AREA FRIDAY NIGHT WITH DRY CONDITIONS AND
A RETURN TO NEAR NORMAL TEMPERATURES EXPECTED THROUGH NEXT MONDAY.

&&

.AVIATION...VALID 30/12Z-31/12Z...
VFR CONDITIONS AT ALL TAF SITES WITH P6SM SKC-FEW250 THRU 21Z...
THEN FEW-SCT040-060 SCT-BKN250 TIL 03Z. AFT 03Z LOW STRATUS DECK
WILL LOWER CIGS AT KELP AND KLRU WITH OVC040. LIGHT WINDS TIL 18Z
WHEN A BACK DOOR COLD FRONT WILL START TO ENTER FROM EAST AND TURN
WINDS AROUND TO THE E AT 10-20KTS WITH HIGHER GUSTS ON WRN MTN
SLOPES BETWEEN 18Z-31/12Z.

&&

.FIRE WEATHER...
TEMPERATURES WILL TURN MUCH COLDER TODAY AS A STRONG COLD FRONT
PUSHES INTO THE AREA FROM THE EAST. EXPECT AFTERNOON HIGHS TO BE
ABOUT 8 TO 14 DEGREES COOLER THAN YESTERDAY WITH THE BIGGEST
DIFFERENCES IN EASTERN ZONES. SOME FREEZING DRIZZLE IS POSSIBLE
TUESDAY NIGHT ACROSS THE FAR EAST. TEMPERATURES WILL REMAIN COOL
THROUGH THE REMAINDER OF THE WEEK. THE SIGNIFICANT PRECIPITATION
WITH THIS STORM WILL HOLD OFF UNTIL WEDNESDAY NIGHT OR THURSDAY
MORNING WHEN IT STARTS TO ENTER FROM THE WEST. FURTHER EAST THE
PRECIP WILL GENERALLY HOLD OFF UNTIL FRIDAY AS UPPER LOW MOVES
ALONG THE BORDER REGION. GUSTY WINDS WILL OCCUR TUESDAY AND
WEDNESDAY OUT OF THE EAST AND SHIFT TO THE WEST ON FRIDAY. COOL
BUT DRY CONDITIONS ARE EXPECTED OVER THE WEEKEND INTO EARLY NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 46  29  42  32  51 /   0  10   0  10  20
SIERRA BLANCA           38  24  34  26  48 /  10  20  20  10  20
LAS CRUCES              46  26  40  28  48 /   0   0   0  10  20
ALAMOGORDO              44  25  40  28  50 /   0  20   0  20  20
CLOUDCROFT              30  16  32  21  35 /  20  30  20  20  40
TRUTH OR CONSEQUENCES   47  25  40  27  44 /   0  10  20  30  30
SILVER CITY             46  25  38  27  39 /   0   0  10  50  50
DEMING                  51  27  42  27  46 /   0   0   0  20  30
LORDSBURG               54  28  43  28  45 /   0   0  10  40  40
WEST EL PASO METRO      46  30  41  33  49 /   0   0   0  10  20
DELL CITY               36  22  32  25  46 /  20  30  20  20  20
FORT HANCOCK            43  26  40  30  52 /  10  20  10  10  10
LOMA LINDA              38  24  35  27  47 /   0  20  10  10  20
FABENS                  46  27  41  31  50 /   0  10   0  10  10
SANTA TERESA            46  26  42  29  50 /   0   0   0  10  20
WHITE SANDS HQ          42  27  38  30  48 /   0  10   0  10  20
JORNADA RANGE           46  21  41  22  47 /   0   0   0  10  30
HATCH                   49  25  42  27  48 /   0   0  10  20  30
COLUMBUS                50  30  43  31  47 /   0   0   0  10  30
OROGRANDE               41  25  38  27  48 /   0  20   0  10  20
MAYHILL                 30  16  29  21  40 /  30  50  30  30  40
MESCALERO               37  16  33  21  40 /  20  30  20  20  40
TIMBERON                33  18  32  21  38 /  20  20  20  20  40
WINSTON                 44  22  37  23  40 /   0  20  20  50  50
HILLSBORO               47  25  39  26  43 /   0  10  20  30  40
SPACEPORT               48  21  42  22  47 /   0   0  10  20  30
LAKE ROBERTS            46  24  40  24  38 /   0   0  20  60  60
HURLEY                  48  25  39  26  42 /   0   0  10  40  40
CLIFF                   52  25  45  28  42 /   0   0  10  60  60
MULE CREEK              49  22  43  22  40 /   0   0  10  70  70
FAYWOOD                 47  27  38  28  42 /   0   0  10  30  40
ANIMAS                  57  30  48  31  49 /   0   0   0  40  30
HACHITA                 53  26  44  26  47 /   0   0   0  30  30
ANTELOPE WELLS          60  29  51  30  52 /   0   0   0  20  30
CLOVERDALE              56  32  52  32  48 /   0   0   0  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 11 AM THIS MORNING TO 11 AM MST WEDNESDAY FOR
     NMZ411.

TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 11 AM MST WEDNESDAY FOR
     TXZ418.

&&

04 LUNDEEN
Hazardous weather outlook, Dec 30, 6:25 AM MST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
625 AM MST TUE DEC 30 2014

NMZ411>417-TXZ418>424-311330-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
625 AM MST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH ACROSS SOUTHERN NEW MEXICO AND FAR
WEST TEXAS FROM THE EAST TODAY. TEMPERATURES WILL BE COOLED TO 10
TO 14 DEGREES BELOW NORMAL. STRONG EAST WINDS WILL OCCUR WITH THE
FRONT WITH GUSTS UP TO 45 MPH POSSIBLE ALONG THE WEST SLOPES OF
AREA MOUNTAINS...INCLUDING THE FRANKLINS...ORGANS AND HUECO
MOUNTAINS. LIGHT GRAINY SNOW AND FREEZING FOG WILL DEVELOP ALONG
THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS TODAY AND TONIGHT.
LOWLANDS IN SOUTHEASTERN OTERO COUNTY AND HUDSPETH COUNTY WILL
HAVE CLOUDY SKIES WITH LIGHT FREEZING DRIZZLE...OCCASIONALLY MIXED
WITH ICE PELLETS AND LIGHT SNOW OCCURRING BY THIS AFTERNOON AND
CONTINUING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE WINTER STORM SYSTEM WILL APPROACH THE AREA FROM THE WEST
ON WEDNESDAY. THERE WILL BE A CHANCE OF SNOW SHOWERS MAINLY FOR
THEM MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY WITH SOME LIGHT
ACCUMULATIONS. THE CORE OF THE STORM SYSTEM WILL MOVE THROUGH THE
STATE THURSDAY NIGHT AND FRIDAY WITH A CHANCE OF MODERATE TO HEAVY
SNOW SHOWERS FOR SACRAMENTO MOUNTAINS AND A LIGHTER RAIN SNOW MIX
FOR THE LOWLANDS. THERE IS A POTENTIAL FOR 5 TO 10 INCHES OF SNOW
ACCUMULATION FOR THE SACRAMENTO MOUNTAINS THROUGH FRIDAY WITH 1
TO 3 INCHES POSSIBLE FOR ADJACENT SURROUNDING LOWLANDS. THE LARGER
METRO AREAS OF EL PASO AND LAS CRUCES MAY SEE A RAIN SNOW MIX
THURSDAY NIGHT THROUGH FRIDAY WITH SOME SNOW ACCUMULATION ON LOCAL
AREA MOUNTAINS POSSIBLE. DRY CONDITIONS WITH A RETURN TO NORMAL
TEMPERATURES WILL OCCUR SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NMZ401>410-311330-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-
625 AM MST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH ACROSS SOUTHERN NEW MEXICO AND FAR
WEST TEXAS FROM THE EAST TODAY. TEMPERATURES WILL COOL TO 8 TO 10
DEGREES BELOW NORMAL TODAY. THERE WILL BE SOME INCREASE IN
CLOUDINESS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE WINTER STORM SYSTEM WILL MOVE INTO THE REGION FROM THE
WEST BY LATE WEDNESDAY. MODERATE TO HEAVY SNOW SHOWERS ARE LIKELY
FOR THE MOUNTAINS OF THE GILA REGION AND SURROUNDING AREAS
WEDNESDAY NIGHT INTO THURSDAY MORNING. SNOW ACCUMULATIONS OF 4 TO
8 INCHES WILL BE POSSIBLE IN THE MOUNTAINS WITH 1 TO 3 INCHES
POSSIBLE FOR SURROUNDING LOWLANDS. ADDITIONAL LIGHT SNOW SHOWERS
MAY OCCUR LATE THURSDAY THROUGH FRIDAY AS THE CORE OF LOW PRESSURE
SYSTEM MOVES THROUGH THE STATE. SATURDAY THROUGH MONDAY WILL BE
DRY WITH A RETURN TO NEAR NORMAL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

In the hours before

Special weather statement, Dec 30, 6:36 AM MST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
636 AM MST TUE DEC 30 2014

NMZ410>413-417-TXZ418>424-302300-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GARFIELD...HATCH...RADIUM SPRINGS...
LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
636 AM MST TUE DEC 30 2014

...WINTRY MIX OF WEATHER MOVING IN LATER TUESDAY THROUGH
FRIDAY...

A SHARP COLD FRONT WILL MOVE IN FROM THE EAST TODAY. THIS WILL
CREATE BREEZY WINDS OF 15 TO 25 MPH...WITH STRONGER GUSTS TO 45
MPH ALONG WEST SLOPES OF AREA MOUNTAINS. THE COLDER AIR MAY ALSO
ALLOW SOME SLEET OR FREEZING DRIZZLE TO DEVELOP LATE TUESDAY NIGHT
INTO WEDNESDAY MORNING FOR AREAS EAST OF THE EL PASO METRO AREA.
THE COLD AIR NEAR THE SURFACE WILL WARM SOME ON THURSDAY AS A
PACIFIC STORM SYSTEM APPROACHES FROM THE WEST. THIS MAY LEAD TO
SOME LIGHT RAIN THURSDAY. AS THE STORM PASSES OVERHEAD FRIDAY A
BETTER CHANCE OF RAIN WILL EXIST AND WITH SLIGHTLY COOLER AIR
ALOFT...SOME SNOW MAY ALSO MIX IN WITH THIS RAIN...ESPECIALLY
ABOVE 5000 FT.

NMZ414>416-302300-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
636 AM MST TUE DEC 30 2014

...WINTRY MIX OF WEATHER MOVING IN LATER TODAY THROUGH FRIDAY...

A COLD FRONT WILL PUSH INTO THE AREA TODAY BRINGING COLDER
TEMPERATURES AND BRISK WINDS...WHICH WILL CREATE WIND CHILL
TEMPERATURES DROPPING INTO THE MID TEENS. SOME FLURRIES OR
FREEZING DRIZZLE ARE ALSO POSSIBLE. SOME LIGHT SNOW IS POSSIBLE
AGAIN THURSDAY AS THE PACIFIC STORM SYSTEM APPROACHES. BY FRIDAY
THIS SYSTEM WILL BE OVER THE AREA AND PERIODS OF HEAVY SNOW ARE
POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON.

NMZ401-404>407-409-302300-
UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SIERRA COUNTY LAKES-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT
636 AM MST TUE DEC 30 2014

...WINTRY MIX OF WEATHER MOVING IN LATE WEDNESDAY THROUGH
FRIDAY...

A PACIFIC STORM SYSTEM WILL APPROACH THE AREA WEDNESDAY AFTERNOON
AND EVENING AND PRODUCE MODERATE SNOW SNOW ABOVE 5500 FEET AND A
LIGHTER RAIN SNOW MIX FOR THE LOWLANDS...LASTING INTO THURSDAY
AFTERNOON BEFORE DIMINISHING. BY EARLY FRIDAY MORNING THE STORM
WILL BE OVER THE AREA AND PRODUCE AREAS OF RAIN AND SNOW THROUGH
EARLY FRIDAY EVENING. SOME ACCUMULATION IS POSSIBLE...MAINLY FROM
DEMING NORTH AND WEST. SNOW AMOUNTS MAY RANGE FROM 1 TO 3 INCHES
IN AREAS NEAR THE MOUNTAINS.

NMZ402-403-408-302300-
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
HILLSBORO...WINSTON
636 AM MST TUE DEC 30 2014

...WINTRY MIX OF WEATHER MOVING IN WEDNESDAY MORNING THROUGH
FRIDAY...

A COLD FRONT PUSHING IN FROM THE EAST COULD PRODUCE A FEW FLURRIES
OVER THE EAST SLOPES OF THE BLACK RANGE WEDNESDAY MORNING AND
AFTERNOON. A PACIFIC STORM SYSTEM THEN APPROACHES WEDNESDAY
NIGHT AND THURSDAY...PRODUCING AREAS OF RAIN AND SNOW WITH MOSTLY
MODERATE SNOW ABOVE 5000 FEET. THE STORM MOVES OVER THE AREA
FRIDAY SPREADING SOME SNOW ACROSS THE AREA. SNOW COULD BECOME
HEAVY AT TIMES FRIDAY AFTERNOON BEFORE TAPERING OFF BY EVENING.
POTENTIAL SNOW ACCUMULATIONS WILL VARY FROM 3 TO 8 INCHES IN THE
MOUNTAINS.

LUNDEEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Western El Paso County

When
December 30, 8:09 AM MST to 7:00 PM MST
Where
Western El Paso County forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
31.769, -106.235 (the zone’s center; the record gives no point)

A mesonet site located 6 miles north-northwest of El Paso recorded a peak gust of 63 mph. Other peak gusts included 62 mph 8 miles north-northwest of El Paso and 58 mph 5 miles north-northwest of El Paso.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551046.